Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 60, NWS Albany, NY

July 27, 2018Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2018, 8:25 PM EDT for Herkimer County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 8:25 PM EDT (00:25 UTC)
Expired
Jul 27, 2018, 9:30 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Herkimer County, NY

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:15 PM EDTTSTM WND DMG4 Ne Herkimer, NYTREE DOWN ON SHELLS BUSH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS51 KALY 280025
SVRALY
NYC043-280130-
/O.NEW.KALY.SV.W.0060.180728T0025Z-180728T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
825 PM EDT FRI JUL 27 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southern Herkimer County in eastern New York...

* Until 930 PM EDT.

* At 824 PM EDT, a severe thunderstorm was located over Waterville,
  or 9 miles northeast of Hamilton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  West Winfield around 850 PM EDT.
  Cedarville around 855 PM EDT.
  Ilion and Frankfort around 905 PM EDT.
  Herkimer, Mohawk and Jordanville around 910 PM EDT.
  Little Falls around 925 PM EDT.
  Dolgeville around 930 PM EDT.

Other locations impacted by this severe thunderstorm include Ingham
Mills, Jersalem Hill, West Frankfort, Spinnerville, Corrado Corners,
Cedar Lake, Curtis, Countryman, North Ilion and Gulph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4316 7512 4325 7471 4317 7470 4317 7472
      4315 7471 4314 7474 4313 7473 4311 7477
      4308 7477 4302 7474 4287 7476 4290 7488
      4284 7489 4284 7493 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0024Z 256DEG 26KT 4294 7544 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
2 follow-up statements
491 
WWUS51 KALY 280046
SVSALY

Severe Weather Statement
National Weather Service Albany NY
846 PM EDT FRI JUL 27 2018

NYC043-280130-
/O.CON.KALY.SV.W.0060.000000T0000Z-180728T0130Z/
Herkimer NY-
846 PM EDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN HERKIMER COUNTY...

At 846 PM EDT, a severe thunderstorm was located near Clayville, or 8
miles southwest of Ilion, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Cedarville around 855 PM EDT.
  Ilion and Frankfort around 900 PM EDT.
  Herkimer and Mohawk around 905 PM EDT.
  Jordanville around 910 PM EDT.
  Little Falls around 920 PM EDT.
  Dolgeville around 930 PM EDT.

Other locations impacted by this severe thunderstorm include Ingham
Mills, Jersalem Hill, West Frankfort, Spinnerville, Corrado Corners,
Cedar Lake, Curtis, Countryman, North Ilion and Gulph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4316 7512 4325 7471 4317 7470 4317 7472
      4315 7471 4314 7474 4313 7473 4311 7477
      4308 7477 4302 7474 4287 7476 4290 7488
      4284 7489 4284 7493 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0046Z 257DEG 27KT 4295 7520 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
079 
WWUS51 KALY 280125
SVSALY

Severe Weather Statement
National Weather Service Albany NY
925 PM EDT FRI JUL 27 2018

NYC043-280135-
/O.EXP.KALY.SV.W.0060.000000T0000Z-180728T0130Z/
Herkimer NY-
925 PM EDT FRI JUL 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER COUNTY WILL
EXPIRE AT 930 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4316 7512 4325 7471 4317 7470 4317 7472
      4315 7471 4314 7474 4313 7473 4311 7477
      4308 7477 4302 7474 4287 7476 4290 7488
      4284 7489 4284 7493 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0125Z 256DEG 26KT 4301 7485 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:46 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 7:46 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Albany NY
746 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A weak cold front will track through our region this afternoon
and evening with showers and scattered thunderstorms, some
severe. Another weak reinforcing cold front will track through our
area Saturday with additional isolated to scattered showers and
thunderstorms. High pressure and drier weather are expected
Sunday into the beginning of the work week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch in effect until 10 pm for northwestern Connecticut,
western Massachusetts, and Columbia, Ulster, and Dutchess
Counties in eastern New York.

As of 700 pm, atmosphere has been worked over to a point such
that the watch has been cancelled for much of the area excluding
Ulster, Dutchess, Columbia, Berkshire, and Litchfield Counties.
A marginal severe threat still exists there along and ahead of a
broken line of convection. Overall, intensity has been
decreasing over the past hour or two, but gusty winds cannot be
ruled out along and ahead of the existing broken line. Behind
this line, isolated showers and thunderstorms are still possible
with lingering instability and the approaching frontal boundary.

Tonight, with the surface front still in the vicinity of the
northwest CWA (although washed out), have maintained at least
slight chance PoPs. Some guidance suggests the Mid Hudson Valley
and NW CT could see prolonged rainfall until around 06Z
depending on whether upstream convection can make it into the
area. It will still be rather mild with lows mainly in the 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday, seasonably strong midlevel cyclonic flow remains in
place as 500 mb low drifts from eastern ON to central QC. Height
falls will be weak over the local area, but one or more low-
amplitude impulses racing through the background flow may
enhance ascent over the local area. Deep-layer moisture will be
decreased compared with Friday, with PWATs down to 1-1.25
inches, which will allow any convective activity to be less
widespread compared with Friday. However, with the weak synoptic
forcing along with a surface frontal boundary lingering into
the area and surface dewpoints remaining in the mid-60s,
isolated to scattered convection appears possible especially in
the afternoon and evening. 12Z HREF mean suggests SBCAPE of
around 1000 J/kg is possible, with around 35-40 kt deep-layer
shear. There exists a marginal risk that one or two storms could
be strong to marginally severe, especially from the Hudson
Valley eastward.

Saturday night, midlevel flow finally becomes less cyclonic,
with surface ridge nosing into the area. This should result in a
decrease in cloud cover, boundary layer moisture, and low temps
compared with recent periods.

Sunday appears to be a tranquil day with scattered clouds and
lower humidity than recent days with dewpoints in the 50s. The
surface ridge continues to exert control Sunday night into
Monday beneath midlevel confluent flow. Sunday and Monday's high
temps are expected to be near seasonal normals.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The pattern will be unsettled from Tuesday through Thursday. Will
see a strong ridge building westward from the western Atlantic Ocean
and mid/upper troughing across the Great Lakes region. This will
allow for a return to warm and humid conditions, along with the
threat of scattered showers/thunderstorms late Tuesday through
Thursday.

The pattern for the extended will be fairly similar to the pattern
we saw this past week.  The main difference with the extended
forecast this time is the ridge should setup far enough west. this
should keep our flow more southwesterly.

With a decent southwesterly flow... this will bring above normal
high temperatures with highs in the mid to upper 80s.  By Wednesday
and Thursday, dewpoints will climb into the upper 60s to lower 70s.
Low temperatures will be in the upper 60s to lower 70s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
The line of showers and thunderstorms well ahead of a cold
front will continue to move out of our region by midnight. As of
730 the line of showers and thunderstorms were confined to
areas south and east of KALB. However, there are some showers
across the Adirondacks and the Schoharie valley. In showers and
thunderstorms, winds will be gusty and visibilities may drop to
IFR. By 03-05Z the showers and and any thunderstorms move out
of the region. Will include BR in the forecast after 08z due to
light winds and low level moisture.

Saturday will be partly sunny to start with ceilings improving
throughout the day. Will include a 30 percent chance of showers
and thunderstorms due to instability.

Winds will be out of the south, around 10kts but 15-20 kts in
thunderstorms. Light and variable winds are expected overnight
then southwest winds at 5 to 10 kts during the day Saturday.

Outlook...

Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
Scattered showers and thunderstorms will continue through this
evening, especially from the Schoharie Valley, Capital District,
and southern Vermont to points south and east. Basin average rainfall
amounts of 0.50 to 1.00 inches are possible through this
evening. Another weak cold front will track through our area
Saturday with additional isolated to scattered showers and
thunderstorms. Humidity values will continue to remain elevated
through Saturday before decreasing Sunday and Monday. High
pressure and drier weather are expected Sunday into the
beginning of the work week.

&&

.HYDROLOGY...
Scattered showers and thunderstorms will continue through this
evening, especially from the Schoharie Valley, Capital District,
and southern Vermont to points south and east. Although the lack
of coverage of storms will limit the flooding threat, there
exists potential for training storms in this area, so urban and
poor drainage flooding and isolated flash flooding is possible
through this evening. Basin average rainfall amounts of 0.50 to
1.00 inches are possible through this evening. Main stem river
flooding is not expected, but rises on some of the smaller
streams are possible.

Isolated to scattered showers and thunderstorms will be possible
again Saturday afternoon, but rainfall amounts are not likely to
be hydrologically significant. Dry weather returns for Sunday
and Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 10 PM EDT this evening for
     CTZ001-013.
NY...Severe Thunderstorm Watch until 10 PM EDT this evening for
     NYZ060-061-063>066.
MA...Severe Thunderstorm Watch until 10 PM EDT this evening for
     MAZ001-025.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...VTK
AVIATION...VTK
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 27, 7:16 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
716 PM EDT Fri Jul 27 2018

CTZ001-013-MAZ001-025-NYZ060-061-063>066-281200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
716 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and Ulster, Dutchess, and Columbia Counties in
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Severe Thunderstorm Watch.

There is a marginal to slight risk for excessive rainfall this
evening. Some lines of slow moving thunderstorms could produce urban
and small stream flooding and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms are possible Saturday afternoon.
The storms could produce gusty winds.

There is a chance of thunderstorms Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Please send reports of severe
weather to the national weather service.

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-281200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
716 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for east central New York excluding
Ulster, Dutchess, and Columbia Counties, and southern Vermont.

.DAY ONE...Tonight.

There is a slight chance of thunderstorms. The potential for severe
weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms are possible Saturday afternoon.
The storms could produce gusty winds.

There is a chance of thunderstorms Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but reports of
storm damage are appreciated.

In the hours before

Local storm report, Jul 27, 6:59 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             1 NE LOUDONVILLE        42.72N  73.75W
07/27/2018  M1.50 INCH       ALBANY             NY   PUBLIC

0130 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.50 INCH       ALBANY             NY   METEOROLOGIST

0130 PM     TSTM WND DMG     CLIFTON PARK            42.85N  73.81W
07/27/2018                   SARATOGA           NY   METEOROLOGIST

            SEVERAL LARGE TREE LIMBS DOWN.

0133 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  E1.25 INCH       ALBANY             NY   CO-OP OBSERVER

0135 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.25 INCH       ALBANY             NY   TRAINED SPOTTER

0135 PM     TSTM WND DMG     1 NE MENANDS            42.70N  73.71W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0137 PM     HAIL             LATHAM                  42.75N  73.75W
07/27/2018  M1.00 INCH       ALBANY             NY   SOCIAL MEDIA

0140 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0140 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0141 PM     HAIL             COLONIE                 42.72N  73.83W
07/27/2018  M1.25 INCH       ALBANY             NY   TRAINED SPOTTER

0141 PM     TSTM WND DMG     2 ESE WESTMERE          42.68N  73.84W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0142 PM     HAIL             WATERVLIET              42.72N  73.71W
07/27/2018  M1.75 INCH       ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN.

0142 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN.

0149 PM     HAIL             1 WSW LATHAM            42.74N  73.76W
07/27/2018  M0.75 INCH       ALBANY             NY   TRAINED SPOTTER

0155 PM     TSTM WND DMG     1 N SYCAWAY             42.76N  73.65W
07/27/2018                   RENSSELAER         NY   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS AND TREES DOWN.

0200 PM     TSTM WND DMG     2 N SYCAWAY             42.77N  73.65W
07/27/2018                   RENSSELAER         NY   TRAINED SPOTTER

            POWER LINES AND POWER POLE DOWN. SOME LARGE TREE LIMBS
            ALSO DOWN.

0205 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS AND WIRES DOWN.

0211 PM     TSTM WND DMG     FEURA BUSH              42.58N  73.88W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            WIRES DOWN

0215 PM     TSTM WND DMG     LOUDONVILLE             42.71N  73.77W
07/27/2018                   ALBANY             NY   SOCIAL MEDIA

            LARGE TREE LIMBS DOWN.

0220 PM     HEAVY RAIN       1 N SYCAWAY             42.74N  73.65W
07/27/2018  M1.81 INCH       RENSSELAER         NY   NWS EMPLOYEE

            FELL IN JUST OVER AN HOUR

0220 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            SEVERAL TREES, TREE LIMBS AND WIRES DOWN.

0225 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN AT COLONIAL AND WESTERN.

0225 PM     HEAVY RAIN       SPEIGLETOWN             42.80N  73.64W
07/27/2018  M1.30 INCH       RENSSELAER         NY   SOCIAL MEDIA

            1 HOUR TOTAL

0226 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
            INTERSECTION.

0226 PM     HAIL             ALBANY                  42.66N  73.78W
07/27/2018  M0.75 INCH       ALBANY             NY   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
            INTERSECTION.

0228 PM     TSTM WND DMG     1 W MENANDS             42.69N  73.75W
07/27/2018                   ALBANY             NY   DEPT OF HIGHWAYS

            TREE DOWN BLOCKING A LANE OF ROUTE 9 AT ASPINWALL ROAD

0230 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/27/2018                   ALBANY             NY   911 CALL CENTER

            NUMEROUS REPORTS OF TREE LIMBS AND POWER LINES DOWN
            THROUGHT THE CITY OF ALBANY.

0241 PM     HAIL             2 SW WYANTSKILL         42.67N  73.69W
07/27/2018  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0241 PM     HAIL             2 WNW WYANTSKILL        42.70N  73.69W
07/27/2018  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0248 PM     TSTM WND DMG     1 NE WYANTSKILL         42.70N  73.64W
07/27/2018                   RENSSELAER         NY   SOCIAL MEDIA

            LARGE TREE DOWN ON MAIN AVENUE

0335 PM     HEAVY RAIN       WARREN                  41.74N  73.35W
07/27/2018  M1.16 INCH       LITCHFIELD         CT   SOCIAL MEDIA

            30 MINUTE TOTAL

0400 PM     HEAVY RAIN       ALBANY                  42.66N  73.78W
07/27/2018  M1.01 INCH       ALBANY             NY   TRAINED SPOTTER

0436 PM     HEAVY RAIN       SPEIGLETOWN             42.79N  73.65W
07/27/2018  M1.30 INCH       RENSSELAER         NY   WEATHERNET6

            WEATHERNET6

0451 PM     TSTM WND DMG     2 WSW WEST HURLEY       42.00N  74.15W
07/27/2018                   ULSTER             NY   PUBLIC

            TREES AND LIMBS DOWN ALONG ROUTE 28 BETWEEN WEST HURLEY
            AND SHOKAN

0514 PM     HEAVY RAIN       LOUDONVILLE             42.71N  73.77W
07/27/2018  M1.75 INCH       ALBANY             NY   TRAINED SPOTTER

0535 PM     TSTM WND DMG     3 NNE STUYVESANT        42.43N  73.76W
07/27/2018                   COLUMBIA           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1800335 ALY1800328 ALY1800340 ALY1800322 ALY1800324
ALY1800344 ALY1800343 ALY1800320 ALY1800321 ALY1800337 ALY1800345
ALY1800325 ALY1800326 ALY1800323 ALY1800334 ALY1800347 ALY1800346
ALY1800353 ALY1800331 ALY1800327 ALY1800352 ALY1800329 ALY1800348
ALY1800332 ALY1800333 ALY1800336 ALY1800350 ALY1800330 ALY1800351
ALY1800349 ALY1800339 ALY1800342 ALY1800338 ALY1800354 ALY1800341
ALY1800355

VTK
Special weather statement, Jul 27, 7:15 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Albany NY
715 PM EDT FRI JUL 27 2018

CTZ001-013-NYZ066-280000-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-
715 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...

At 714 PM EDT, a strong thunderstorm was located over Dover Plains,
or 10 miles north of Sherman, moving northeast at 35 mph.

Winds of around 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Kent around 720 PM EDT.
  Sharon around 730 PM EDT.
  Cornwall Bridge and New Preston around 735 PM EDT.
  Litchfield around 745 PM EDT.
  Torrington around 755 PM EDT.
  Northwest Harwinton around 800 PM EDT.

Other locations impacted by this storm include South Norfolk,
Cornwall, West Torrington, Torringford, South Dover, Lithgow, Kelly
Corner, Hoxie Corner, West Goshen and Skiff Mountain.

Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Additonal rainfall amounts will range from a half an inch
to an inch.

LAT...LON 4174 7373 4181 7372 4198 7318 4178 7305
      4166 7349 4167 7352 4165 7352 4162 7363
TIME...MOT...LOC 2314Z 245DEG 30KT 4173 7356

Wasula
Local storm report, Jul 27, 7:21 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       1 NW KINDERHOOK         42.41N  73.72W
07/27/2018  M1.81 INCH       COLUMBIA           NY   NYS MESONET

            1 HOUR TOTAL

&&

EVENT NUMBER ALY1800356

DBT
Special weather statement, Jul 27, 7:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
723 PM EDT FRI JUL 27 2018

CTZ001-280000-
Northern Litchfield-
723 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...

At 722 PM EDT, a strong thunderstorm was located over Winsted, or 7
miles northeast of Torrington, moving northeast at 30 mph.

Winds of around 40 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of northeastern
Northern Litchfield County, including the following locations...
Pleasant Valley, Mooreville, Riverton, Puddle Town, Mill Brook, Pine
Meadow, Beech Rock, Grantville, Robertsville and Burrville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4190 7291 4189 7294 4185 7295 4181 7306
      4196 7319 4204 7306 4204 7301 4197 7303
      4197 7289
TIME...MOT...LOC 2322Z 236DEG 26KT 4193 7304

Wasula
Special weather statement, Jul 27, 7:34 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
734 PM EDT FRI JUL 27 2018

NYZ084-VTZ013-014-280000-
Southern Washington-Western Windham-Bennington-
734 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHERN BENNINGTON AND NORTH CENTRAL WINDHAM COUNTIES...

At 733 PM EDT, a strong thunderstorm was located 7 miles west of
Dorset, or 7 miles northeast of Salem, moving east at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Dorset and Manchester Center around 745 PM EDT.

Other locations impacted by this storm include North Rupert,
Beartown, North Landgrove, Braymer School, East Rupert, Rupert, Peru
Town Center, North Dorset, Chamberlin Mills and East Hebron.

LAT...LON 4314 7332 4331 7337 4333 7331 4331 7324
      4330 7299 4329 7299 4329 7298 4330 7297
      4330 7282 4325 7282 4322 7269
TIME...MOT...LOC 2333Z 250DEG 39KT 4325 7324

JEC
Special weather statement, Jul 27, 8:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
810 PM EDT FRI JUL 27 2018

CTZ001-013-280100-
Northern Litchfield-Southern Litchfield-
810 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...

At 810 PM EDT, a strong thunderstorm was located over Torrington,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Northwest Harwinton around 815 PM EDT.
  Winsted around 825 PM EDT.
  New Hartford and New Hartford Center around 830 PM EDT.

Other locations impacted by this storm include South Norfolk, West
Torrington, Torringford, Haight Vineyard, Mooreville, Nepaug, North
Colebrook, Riverton, Kelly Corner and North Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4166 7318 4185 7333 4204 7313 4204 7301
      4197 7303 4197 7289 4190 7291 4189 7294
      4185 7295 4184 7294 4183 7294 4181 7295
      4180 7302 4175 7301
TIME...MOT...LOC 0010Z 234DEG 32KT 4183 7318

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:28 PM EDTSpecial Weather StatementALYFulton47 min
Jul 28, 10:45 AM EDTSpecial Weather StatementALYMontgomery, Schenectady45 min
Jul 28, 11:34 AM EDTSpecial Weather StatementALYSchenectady41 min
Jul 28, 2:05 PM EDTSpecial Weather StatementALYSchenectady40 min
Jul 28, 2:31 PM EDTSpecial Weather StatementALYSchenectady44 min
Jul 28, 2:41 PM EDTSpecial Weather StatementALYDutchess49 min
Jul 28, 2:52 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster23 min
Jul 28, 3:16 PM EDTSevere Thunderstorm WarningALYDutchess44 min
Jul 28, 3:21 PM EDTSpecial Weather StatementALYSchenectady24 min
Jul 28, 3:31 PM EDTSevere Thunderstorm WarningALYDutchess59 min
Jul 28, 4:01 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer40 min
Jul 28, 4:04 PM EDTSpecial Weather StatementALYRensselaer26 min
Jul 28, 4:56 PM EDTSpecial Weather StatementALYRensselaer34 min
Jul 28, 5:19 PM EDTAreal Flood AdvisoryALYDutchess76 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.